MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, SCISSORS, METZENBAUM; METZENBAUM GRASPING SCISSORS

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, SCISSORS, METZENBAUM; METZENBAUM GRASPING SCISSORS
Model Number A64810A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device will not be returned to olympus for evaluation.However, a photograph of the device was provided.The jaws at the distal end appeared to be intact, however, the pull rod (ball) at the proximal end of the device was observed broken off the device.The manufacturing and quality control review was performed for the affected serial number without showing any non-conformities or deviations regarding the described issues.The investigation is still in progress; however, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.Additional 510(k): k944201.
 
Event or Problem Description
Olympus was informed the customer hiq+, metzenbaum grasping scissors has "broken parts of the jaws".Mechanical malfunction during assembly by excessive force.The customer reported problem was found at preparation for use.No procedure involved and no injury or impact to patient or other was reported to olympus.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported broken jaws/mouth could not be definitively determined, however, based on the available information provided by the customer, the issue was likely the result of a device wear and incorrect handling/excessive force.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS "HIQ+", 5 X 330 MM, SCISSORS, METZENBAUM
Common Device Name
METZENBAUM GRASPING SCISSORS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16645117
Report Number9610773-2023-00913
Device Sequence Number6061113
Product Code HET
UDI-Device Identifier04042761010320
UDI-Public04042761010320
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K944200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA64810A
Device Catalogue NumberA64810A
Device Lot Number19304-018
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown